Advertisement

Equilibrium Problems and Variational Inequalities

  • Antonino Maugeri
Chapter
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 58)

Abstract

We show that many equilibrium problems fulfill the common laws expressed by a set of conditions and that the equilibrium solution is obtained as a solution to a Variational Inequality. In particular we study the traffic equilibrium problem in the continuum case and we solve the problem to express this problem by means of a Variational Inequality.

Keywords

Variational Inequality Signorini Problem Obstacle Problem Traffic Equilibrium Problem Continuum Traffic Equilibrium Problem Duality Lagrangean Theory 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Auslender, Noncoercive Optimization Problems, Mathematics of Operation Research (1996).Google Scholar
  2. [2]
    C. Baiocchi, G. Buttazzo, F. Gastaldi, F. Tomarelli, General existence theorems for unilateral problems in continuum mechanics, Arch. Rational Mech. Anal. 100 (1988), 149–189.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    C. Baiocchi, A. Capelo, Variational and quasivariational inequalities: applications to free boundary problems, J. Wiley and Sons, Chichester (1984).zbMATHGoogle Scholar
  4. [4]
    V. Barbu, Optimal control of Variational Inequalities, Research Notes in Mathematics 100 (1984).Google Scholar
  5. [5]
    H. Brezis, Problème Unilatéraux, J. Math. Pures et Appl. 51 (1972), 1–168.MathSciNetzbMATHGoogle Scholar
  6. [6]
    S. Dafermos, Continuum Modelling of Transportation Networks, Transportation Res. 14 B (1980), 295–301.MathSciNetGoogle Scholar
  7. [7]
    P. Daniele, Lagrangean Function for Dynamic Variational Inequalities, Rendiconti del Circolo Matematico di Palermo, Serie II, Suppl. 58 (1999), 101–119.MathSciNetzbMATHGoogle Scholar
  8. [8]
    P. Daniele-A. Maugeri, Vector Variational Inequalities and a Continuum Modelling of traffic Equilibrium Problem, In Vector Variational Inequalities and Vector Equilibria, F. Giannessi Ed., Kluwer Academic Publishers (2000), 97–111.Google Scholar
  9. [9]
    G. Fichera, Problemi elastostatici con vincoli unilaterali: il problema di Signorini con ambigue condizioni al contorno, Atti Accad. Naz. Lincei Mem. Sez. I (8) 7 (1964), 71–140.MathSciNetGoogle Scholar
  10. [10]
    G. Fichera, Boundary value problems in elasticity with unilateral constraints, Handbuch der Physik, IV a/2, Springer-Verlag, Berlin Heidelberg New York (1972), 347–389.Google Scholar
  11. [11]
    G. Fichera, Problemi unilaterali nella statica dei sistemi continui, problemi attuali di meccanica teorica e applicata, Atti del Convegno Internazionale a ricordo di Modesto Ponetti, Torino (1977), 171–178.Google Scholar
  12. [12]
    J. Gwinner, On continuum Modelling of Large Dense Networks in Urban Road Traffic, In Mathematics in Transport Planning and Control (J.D. Griffiths ed.), IMA Conference, Cardiff (1988).Google Scholar
  13. [13]
    J.L. Lions, G. Stampacchia, Variational Inequalities, Comm. Pure Appl. Math. 20 (1967), 493–519.MathSciNetzbMATHGoogle Scholar
  14. [14]
    P.L. Lions, Mathematical Topics in Fluid Mechanics, Clarendon Press., Oxford, 1996.zbMATHGoogle Scholar
  15. [15]
    A. Maugeri. New Classes of Variational Inequalities and Applications to Equilibrium Problems, Methods of Operation Research 53 (1985), 129–131.Google Scholar
  16. [16]
    A. Maugeri, New classes of Variational Inequalities and Applications to Equilibrium Problems, Rendiconti Accademia Nazionale delle Scienze detta dei XL 11 (1987), 277–284.MathSciNetGoogle Scholar
  17. [17]
    A. Nagurney, Network Economics — A Variational Inequality Approach, Kluwer Academic Publishers, 1993.Google Scholar
  18. [18]
    B.D. Reddy, F. Tomarelli, The obstacle problem for an elastoplastic body, Appl. Math. Optim. 21 (1990), 89–110.CrossRefMathSciNetzbMATHGoogle Scholar
  19. [19]
    A. Signorini, Questioni di elasticità non linearizzata e semilinearizzata, Rend. Mat. 18 (1959), 95–139.MathSciNetzbMATHGoogle Scholar

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • Antonino Maugeri
    • 1
  1. 1.Dipartimento di MatematicaUniversità di CataniaCataniaItalia

Personalised recommendations